MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-28-050
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 10/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient received a total hip replacement in 2018.In spring of 2022 the patient felt a strange sensation when getting onto a motorcycle.Nothing unusual was felt by the patient during the rest of the spring and summer 2022.In the past week the patient felt something unusual with her hip and it did not feel right.She knew something was wrong and went to the hospital.X-rays revealed what appeared to be a disassociated acetabular liner, as the 28mm +1.5 ceramic femoral head (136528310) appeared to be resting against the superior wall of the inside of the acetabular shell.Patient underwent revision surgery today (b)(6) 2022) and it was confirmed that the pinnacle marathon neutral liner had disassociated from the shell pinnacle sector gription acetabular shell.The surgeon proceeded to remove the ceramic femoral head and then remove the disassociated marathon liner, and inspect the inside of the acetabular shell for any damage and also the surgery proceeded to inspect the trunion of the corail femoral stem for any damage.Upon careful inspection, the surgeon determined that no damage had occurred to either the inside of the acetabular shell or the trunion of the femoral stem.It should be noted upon inspecting the explanted complained components, several of the ard tabs of the 28/50 neutral liner had sheared off, and there were several noticeable wear marks on the ceramic femoral head.After performing trial reduction, surgeon then implanted a new 28mm +1.5 ceramic head and a new 28/50 neutral marathon liner, then proceeded to reduce the hip and close up the wound.It should be noted that the complained products are not able to be returned for inspection, as the local health authority wrha (shared health) mandates that explanted arthroplasty implants be retained within the region and sent to the local retrieval lab at concordia hip and knee institute in winnipeg for analysis.Doi: 2018.Dor: (b)(6) 2022.Unknown hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this complaint was not returned.Photo evidence provided was reviewed and found the implant locking nails fractured.It is reasonable to conclude the implant disassociated due to the fracture condition identified.Additionally, extraction damage was identified.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product code /lot code combination.Based on the inability to find any nc¿s against the provided product code /lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.

Brand Name
PINN MAR NEUT 28IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15614367
Report Number1818910-2022-20508
Device Sequence Number7970382
Product Code LPH
UDI-Device Identifier10603295013297
UDI-Public10603295013297
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1219-28-050
Device Catalogue Number121928050
Device Lot NumberHG3704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2022
Supplement Date Received by Manufacturer10/27/2022
11/28/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date11/02/2022
11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL2 NON COL HO SIZE 9; DELTA CER HEAD 12/14 28MM +1.5; PINN MAR NEUT 28IDX50OD; PINN SECTOR W/GRIPTION 50MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown